Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 33, NWS Detroit, MI

June 10, 2005Macomb County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 10, 2005, 8:04 PM EDT for Macomb County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 8:04 PM EDT (00:04 UTC)
Expired
Jun 10, 2005, 8:30 PM EDT
In force
26 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Macomb County, MI

The radar

The Detroit radar (KDTX), 51 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 110004
SVRDTX
MIC099-110030-
/O.NEW.KDTX.SV.W.0033.050611T0004Z-050611T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
804 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACOMB COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 830 PM EDT

* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
  DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
  NEAR ARMADA...OR ABOUT 19 MILES NORTH OF MOUNT CLEMENS...MOVING
  NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEMPHIS AROUND 810 PM EDT

TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 4286 8300 4275 8280 4290 8273 4290 8289

$$

SHULER/BT
1 follow-up statement
000 
WWUS53 KDTX 110029
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
829 PM EDT FRI JUN 10 2005

MIC099-110039-
/O.EXP.KDTX.SV.W.0033.000000T0000Z-050611T0030Z/
MACOMB MI-
829 PM EDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR MACOMB COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. THUS...THE
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4286 8300 4275 8280 4290 8273 4290 8289

$$

SHULER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:02 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 10, 4:02 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 PM EDT FRI JUN 10 2005

.SHORT TERM...TONIGHT AND SATURDAY

THE HEAT WAVE CONTINUES. VERY UNSTABLE AIRMASS IN PLACE BUT NO REAL
LARGE SCALE FORCING AVAILABLE TO INDUCE ORGANIZED CONVECTION. A FEW
STORMS NOW STARTING TO FIRE ACROSS THE SAGINAW VALLEY. EXPECT TO SEE
THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD ACROSS THE
CWA LATE THIS AFTERNOON AND EARLY EVENING. A WEAK SURFACE REFLECTION
THROUGH CENTRAL MICHIGAN IS LENDING TO THE ACTIVITY NOW OCCURRING
OVER THE SAGINAW VALLEY. A WILD CARD PLAYED BY THE LATEST MODEL DATA
IS ALSO IN PLAY. THIS IS IN THE FORM OF AN UPPER LEVEL JET MOVING
NORTHEAST ACROSS NORTHERN LOWER MICHIGAN LATE THIS AFTERNOON AND
EARLY EVENING. THIS WILL PROVIDE BETTER STORM TOP DIVERGENCE ALONG
OUR NORTHERN CWA. ELSEWHERE...FURTHER FOCUS MECHANISMS THIS
AFTERNOON WILL BE LAKE BREEZE BOUNDARIES THAT DEVELOP AND ANY
OUTFLOW BOUNDARIES FROM PULSE TYPE TSTORMS WILL ALSO FEED
DEVELOPMENT OF ADDITIONAL THUNDERSTORMS. AS WE HAVE SEEN IN THE PAST
FEW DAYS...THIS ACTIVITY QUICKLY CEASES AFTER SUNSET...AND SUSPECT
THIS WILL BE THE CASE TONIGHT.

THE MAIN THREATS WITH THUNDERSTORMS TODAY WILL BE POTENTIAL DAMAGING
WIND GUSTS ASSOCIATED WITH ANY PULSE SEVERE STORMS THAT LEAD TO
ISOLATED MICROBURSTS...SIMILAR TO WHAT WE SAW LAST NIGHT WHERE
SEVERAL REPORTS OF WIND DAMAGE WERE RECEIVED.

FOR SATURDAY...WILL BUY INTO THE DEEPER LAYER MOISTURE OFFERED UP BY
THE GFS. THIS WILL KEEP TEMPS DOWN A BIT...WILL SHOOT FOR MID 80S.
DEWPOINTS WILL REMAIN HIGH...SO IT WILL CONTINUE TO FEEL A LITTLE
STICKY. MODELS ALL INDICATE BETTER UPPER LEVEL DYNAMICS SATURDAY/
GOOD 250 MB DIVERGENCE IN THE VICINITY OF 70 KT JET...THUS WILL KEEP
THE 50 POPS GOING.

&&

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

DO NOT PLAN ON MAKING ANY BIG CHANGES TO THE EXTENDED PORTIONS OF
THE FORECAST. BASIC PATTERN HOLDS THROUGH THE WEEKEND WITH THE AREA
ON THE NORTHWEST EDGE OF EASTERN CONUS UPPER RIDGE.

OVERALL...THE CHANCE FOR ORGANIZED CONVECTION MAY INCREASE SLIGHTLY
FROM DAY TO DAY AS HIGH LEVEL JET ENERGY INCREASES OVER THE AREA
THIS WEEKEND. THIS SEEMS TO BE A FUNCTION OF THE OUTFLOW OVER ARLENE
SHEARING NORTH/NORTHEAST INTO THE AREA...ALONG WITH THE FACT THAT
THE RIDGE WILL TREND JUST SLIGHTLY EAST IN THE COMING DAYS...
ALLOWING A BETTER SUB-TROPICAL UPPER FLOW INTO THE GREAT LAKES. ALL
THAT SAID...THE LOW/MID LEVEL FLOW WILL REMAIN LARGELY
WEAK...WITH NO SUBSTANTIAL FOCUS FOR ORGANIZED SEVERE WX.

EVENTUALLY...THE LOWER-LEVEL REMNANTS OF ARLENE WILL WORK NORTH
AND NORTHEAST AROUND THE WESTERN EDGE OF UPPER RIDGE...BRINGING AN
EVEN MORE TROPICAL AIRMASS INTO THE AREA. GENERAL CONSENSUS IS FOR
THIS TO OCCUR ABOUT MONDAY ACROSS THE AREA...WITH THE DTX CWA RIGHT
ON THE EDGE OF THE REMNANT SUFRACE LOW/TROF TRACK.

FOR THIS WHOLE TIMEFRAME...WILL KEEP THE 30-40% CHANCE OF
THUNDERSTORMS IN THE FORECAST...EXPECTING SIMILAR CONDITIONS AS THE
PAST SEVERAL DAYS.

THUNDERSTORM CHANCE HOLD INTO TUESDAY/EARLY WEDNESDAY TIME-FRAME AS
UPPER LOW OVER THE NORTHERN PLAINS TRANSLATES INTO THE GREAT LAKES
AND PROVIDES A BONIFIDE FOCUS FOR CONVECTION. THEREAFTER THE TREND
TO MORE SEASONAL CONDITIONS STILL LOOKS GOOD AS SAID UPPER LOW/TROF
DRIFTS OVER THE AREA. WHILE THERE WILL BE THE CHANCE OF AN OFF SHRA
OR TSRA...CHANCES WILL BE FAR LESS LIKELY THAN THE WEEKEND & EARLY
WEEK...SO WILL LEAVE DRY. THE HIGHS OF 85-90 WILL BE REPLACED BY
75-80 BY LATE WEEK...WITH CONSIDERABLY LOWER DEWPOINTS/HUMIDITIES
BY THAT TIME.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...SHULER
LONG TERM....GURNEY
Hazardous weather outlook, Jun 10, 5:06 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 AM EDT FRI JUN 10 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
506 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY
AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM.
THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE
NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY
MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN
MORE URBANIZED AREAS.

A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS
CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS
WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE
GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-110915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
506 AM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY
AFTERNOON TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
LATE THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 4 PM AND 9 PM.
THE STRONGEST STORMS WILL BE ABLE TO PRODUCE WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE
NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY
MOIST AIRMASS...LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN
MORE URBANIZED AREAS.

A NEARLY STATIONARY SURFACE BOUNDARY WILL BE IN PLACE ACROSS
CENTRAL LOWER MICHIGAN TODAY PROVIDING A FOCUS FOR CONVECTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY AS
WARM...HUMID...AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE
GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

KEK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:20 PM EDTSevere Thunderstorm WarningDTXSaint Clair48 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.